| Model Number |
30-057 |
| Medical Device Problem Code |
Material Separation (1562)
| Health Effect - Clinical Code |
Insufficient Information (4580)
| Date of Event |
05/05/2025
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
A user facility reported, "fibre tissue had to be removed from brain tissue.Length of delay unknown." deroyal industries, inc.Requested return of the device but it was unavailable.A supplier corrective action request (scar) will be issued to the supplier.This investigation is ongoing and is not complete at this time.No further information is available at this time.We will provide follow-up report when additional information becomes available.
Event or Problem Description
A user facility reported, "fibre tissue had to be removed from brain tissue.Length of delay unknown.".
Additional Manufacturer Narrative
A user facility reported, "fibre tissue had to be removed from brain tissue.Length of delay unknown." deroyal industries, inc.Requested return of the device but it was unavailable.A review of any corrective and preventive actions (capas) was conducted and no applicable capas were found.An inventory check was not able to be performed by deroyal as this issue is not something that could be observed prior to use.Inventory on hand was sent to supplier following review of the supplier corrective action request.Work orders were reviewed for the reported lot number and no discrepancies were found.A complaint to sales ratio was conducted from may 2023 to may 2025 and was found to be (b)(4).A supplier corrective action request (scar) was issued to the supplier, (b)(4).The supplier conducted a device history record (dhr) review, material specification and inspection record review, and a review of manufacturing processes.Within these reviews no material issues were found within inspection records or the manufacturing process.The manufacturing process was also reviewed and found to be conforming and production inspected did not show any defects.Ten samples of product were tested by being immersed in saline for 8 hours.Each sample maintained the material specification and integrity required.It is unknown which solution was used to moisten the sponge or for how long the product remained inside the patient during the procedure.This limits the ability to fully understand what may have contributed to the issue.Root cause: because the sample was not returned and no issues or defects were found within the investigation, the root cause was unable to be determined.Potential root cause: while the root cause is unable to be confirmed, potential cause could be connected to end user handling and excessive handling or sharp instruments into contact with the non-woven material during use.Neuro neutec sponge is a non-woven textile fabric.Excessive handling may cause fibers from non-woven sponge material to disassociate.Corrective and preventive actions: because the root cause was unable to be determined, no specific corrective or preventive actions were taken.The issue was noted however and production associates were instructed to be alert to any deviations in the process and any similar visual defects in the product.Deroyal will continue to monitor for trends around this item and issue.This investigation is complete at this time.No further information is available at this time.We will provide follow-up report if additional information becomes available.